Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS Mobile, AL

June 6, 2014Butler County, Crenshaw County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 6, 2014, 7:40 PM CDT for Butler County, Crenshaw County, Wilcox County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 7:40 PM CDT (00:40 UTC)
Expired
Jun 6, 2014, 8:31 PM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Crenshaw County, AL, Wilcox County, AL

The radar

The Maxwell AFB radar (KMXX), 93 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 6:49 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS54 KMOB 070040
SVRMOB
ALC013-041-131-070145-
/O.NEW.KMOB.SV.W.0087.140607T0040Z-140607T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
740 PM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
  EASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 845 PM CDT

* AT 740 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG
  A LINE EXTENDING FROM 20 MILES NORTHEAST OF GREENVILLE TO 20 MILES
  NORTHWEST OF GREENVILLE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUTLEDGE...           PETREY...             I65 AND AL 185...
  I65 AND AL 10...      GREENVILLE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 117 AND 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DESTRUCTIVE HAIL AND DAMAGING
WINDS. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA.

&&

LAT...LON 3167 8675 3205 8710 3205 8686 3197 8685
      3197 8644 3197 8641 3205 8640 3206 8630
      3197 8629 3197 8619 3196 8618 3189 8617
      3180 8620 3179 8614 3174 8614
TIME...MOT...LOC 0040Z 308DEG 25KT 3206 8640 3196 8684

$$
2 follow-up statements
402 
WWUS54 KMOB 070112
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
812 PM CDT FRI JUN 6 2014

ALC131-070121-
/O.CAN.KMOB.SV.W.0087.000000T0000Z-140607T0145Z/
WILCOX AL-
812 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN 
WILCOX COUNTY...

AT 808 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHEASTERN 
WILCOX COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA.

LAT...LON 3167 8675 3185 8691 3189 8690 3194 8681
      3193 8647 3189 8617 3180 8620 3179 8614
      3178 8614 3174 8614
TIME...MOT...LOC 0111Z 347DEG 28KT 3183 8620 3177 8682

$$

ALC013-041-070145-
/O.CON.KMOB.SV.W.0087.000000T0000Z-140607T0145Z/
BUTLER AL-CRENSHAW AL-
812 PM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN CRENSHAW AND CENTRAL BUTLER COUNTIES...

AT 810 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF LUVERNE TO 13 MILES WEST OF
GREENVILLE...MOVING SOUTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUTLEDGE...           PETREY...             I65 AND AL 185...
  I65 AND AL 10...      GREENVILLE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 117 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. PREPARE FOR DESTRUCTIVE HAIL AND DAMAGING
WINDS. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA.

&&

LAT...LON 3167 8675 3185 8691 3189 8690 3194 8681
      3193 8647 3189 8617 3180 8620 3179 8614
      3178 8614 3174 8614
TIME...MOT...LOC 0111Z 347DEG 28KT 3183 8620 3177 8682

$$
169 
WWUS54 KMOB 070131
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
831 PM CDT FRI JUN 6 2014

ALC013-041-070141-
/O.CAN.KMOB.SV.W.0087.000000T0000Z-140607T0145Z/
BUTLER AL-CRENSHAW AL-
831 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN 
CRENSHAW AND NORTHERN AND CENTRAL BUTLER COUNTIES...

AT 831 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN 
CRENSHAW AND NORTHERN AND CENTRAL BUTLER COUNTIES HAS WEAKENED TO 
BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA.

LAT...LON 3167 8675 3185 8691 3189 8690 3194 8681
      3193 8647 3189 8617 3180 8620 3179 8614
      3178 8614 3174 8614
TIME...MOT...LOC 0131Z 347DEG 28KT 3168 8616 3162 8678

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:13 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 6, 7:13 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
713 PM CDT FRI JUN 6 2014

.SHORT TERM...SEVERE THUNDERSTORM WATCH 247 HAS BEEN ISSUED FOR SOUTH
CENTRAL ALABAMA UNTIL 100 AM CDT SATURDAY AS LARGE CLUSTER OF STORMS
ACROSS CENTRAL ALABAMA CONTINUE TO PROPAGATE TOWARD THE SOUTHEAST.
SURFACE TEMPERATURES ACROSS THE WATCH AREA CURRENTLY RANGE FROM 87 TO
92 DEGREES...WITH SURFACE DEWPOINTS IN THE LOWER 70S. MLCAPE VALUES
ARE NEAR 2400 J/KG. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING THUNDERSTORM WINDS UP TO 60 MPH AND ONE INCH HAIL.
LOW LEVEL INSTABILITY DOES DECREASE AFTER SUNSET WITH THE STORMS
GRADUALLY DISSIPATING THROUGH THE EVENING HOURS...SO WE MAY CANCEL
THE WATCH BEFORE 100 AM. UPDATED ZONES AND GRIDS SENT. /22

.AVIATION [07.00Z KMOB/KBFM/KPNS TAF ISSUANCE]...ISOLATED SHOWERS
AND POSSIBLE A THUNDERSTORM ARE EXPECTED TO DEVELOP ALONG A BOUNDARY
PUSHING INTO THE AREA THIS EVENING IN THE VICINITY OF THE KMOB AND
KBFM TAF SITES. LOCALIZED GUSTY AND ERRATIC WIND GUSTS AND OCCASIONAL
LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS THAT DEVELOP.
OTHERWISE...WILL MONITOR FOR POTENTIAL MVFR FOG IMPACTS LATE TONIGHT
AND EARLY SATURDAY MORNING...WITH A PROB30 GROUP ADDED WITH SHOWERS
AND THUNDERSTORMS EXPECTED TO DEVELOP AFTER SUNRISE SATURDAY. /22

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUN 6 2014/

SHORT TERM [TONIGHT AND SATURDAY]...A LARGE MID LEVEL RIDGE OF HIGH
PRESSURE CONTINUES TO EXTEND FROM NORTHERN MEXICO AND CENTRAL AND
SOUTHERN PORTIONS OF TEXAS EASTWARD TO THE CENTRAL GULF COAST REGION
THIS AFTERNOON. AN ACTIVE WEST TO NORTHWEST FLOW PATTERN ALOFT
PREVAILS AROUND THE NORTHERN PERIPHERY OF THIS RIDGE. EMBEDDED
SHORTWAVE TROUGHS PROPAGATING WITHIN THE W/NW FLOW HAVE AIDED IN
CONTINUED DEVELOPMENT OF A CONVECTIVE COMPLEX ACROSS ARKANSAS
THIS AFTERNOON...WITH NEW CONVECTION NOW ORGANIZING ACROSS NORTHERN
MISSISSIPPI AND ALABAMA ALONG A FRONTAL BOUNDARY. TEMPERATURES
AROUND 90 DEGREES AND DEWPOINTS MOSTLY IN THE LOWER 70S ARE
CONTRIBUTING TO A VERY UNSTABLE AIRMASS ACROSS OUR FORECAST AREA
THIS AFTERNOON...WITH MLCAPE VALUES RANGING BETWEEN 2500-3500 J/KG.

THE LATEST RAP13 MODEL CONTINUES TO BRING AN OUTFLOW BOUNDARY
SOUTHWARD INTO INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND
SOUTHWEST AND SOUTH CENTRAL ALABAMA...ROUGHLY NEAR THE U.S. HIGHWAY
84 CORRIDOR LATE THIS AFTERNOON INTO THIS EVENING. HIGH RESOLUTION
AND GLOBAL MODELS CONTINUE TO SHOW INITIATION OF SCATTERED
CONVECTION NEAR THIS FEATURE THIS AFTERNOON AS A SHORTWAVE IMPULSE
ALSO PUSHES SOUTHEASTWARD THROUGH MISSISSIPPI AND ALABAMA. HIGH
RESOLUTION MODELS CONTINUE TO INDICATE THAT CONVECTION COULD
POTENTIALLY ORGANIZE INTO A COMPLEX OVER THE VICINITY OF INTERIOR
SOUTHWEST/SOUTH CENTRAL ALABAMA AND THE INTERIOR NORTHWEST FLORIDA
PANHANDLE DURING THE EARLY TO MID EVENING HOURS. WE WILL CONTINUE TO
TREND THE HIGHEST POPS GENERALLY ALONG AND NORTHEAST OF A
BUTLER...GROVE HILL...CRESTVIEW LINE THIS EVENING...WITH LOWER/
ISOLATED COVERAGE TRENDED FARTHER SOUTH AND WEST OVER THE REMAINDER
OF SOUTHEAST MISSISSIPPI AND COASTAL SOUTHWEST ALABAMA AND NORTHWEST
FLORIDA PANHANDLE. GIVEN THE UNCERTAINTY...WE KEPT THE HIGHEST POPS
CAPPED IN THE 30-40 PERCENT RANGE. GIVEN THE AMOUNT OF INSTABILITY
AND RESPECTABLE DEEP LAYER SHEAR...SOME STORMS COULD BECOME SEVERE
LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND TO THE NORTH OF A
WAYNESBORO...BREWTON...ANDALUSIA LINE. THE PRIMARY SEVERE HAZARD
WILL BE DAMAGING WINDS...WHILE FREQUENT LIGHTNING AND VERY HEAVY
RAIN WILL ALSO ACCOMPANY THE STRONGEST STORMS. SEVERE HAIL POTENTIAL
SEEMS FAIRLY LIMITED GIVEN THE RELATIVELY HIGH WET BULB FREEZING
HEIGHTS. CONVECTION SHOULD MAINLY MOVE EAST OF OUR AREA OR DIMINISH
AFTER MIDNIGHT...BUT LEFT A TOKEN SLIGHT CHANCE OF STORMS IN THE
FORECAST OVER OUR EASTERN ZONES GIVEN THE UNCERTAINTY AS THOSE
LOCATIONS WILL REMAIN UNDER A MOIST NORTHWEST FLOW PATTERN ALOFT.

MUCH OF OUR FORECAST AREA WILL REMAIN UNDERNEATH WEST/NORTHWEST FLOW
ALOFT AGAIN SATURDAY ON THE NORTHEASTERN PERIPHERY OF THE MID LEVEL
RIDGE THAT WILL CONTINUE TO STRETCH FROM SOUTHERN TEXAS TO THE NORTH
CENTRAL GULF OF MEXICO. ANOTHER HOT AND HUMID DAY IS EXPECTED WITH
TEMPERATURES RANGING FROM THE UPPER 80S NEAR THE COAST TO THE LOWER
90S INLAND WITH DEWPOINTS REMAINING IN THE LOWER 70S. MLCAPE VALUES
WILL ONCE AGAIN LIKELY RANGE FROM 2500-3500 J/KG ACROSS MUCH OF THE
REGION. EMBEDDED IMPULSES IN THE NORTHWEST FLOW ALOFT AND PRESENCE
OF THE AFTERNOON SEABREEZE WILL AID IN THE DEVELOPMENT OF SCATTERED
SHOWERS AND STORMS ACROSS MUCH OF THE REGION AGAIN SATURDAY. THE
AMOUNT OF MOISTURE AND INSTABILITY WILL AGAIN CONTRIBUTE TO
POTENTIAL FOR STRONG TO LOCALLY SEVERE STORMS...WITH STRONG TO
LOCALLY DAMAGING WINDS THE MAIN HAZARD. FREQUENT LIGHTNING AND
TORRENTIAL DOWNPOURS WILL ALSO ACCOMPANY THE STRONGER STORMS THAT
DEVELOP. /21

THE WET MICROBURST RISK REMAINS MODERATE THROUGH SATURDAY AFTERNOON.

[SATURDAY NIGHT THROUGH SUNDAY NIGHT]...AN UPPER LEVEL RIDGE ALIGNED
WITH THE GULF COAST...FROM SOUTHEAST TEXAS TO THE FLORIDA
PANHANDLE...WILL CONTINUE TO DOMINATE THE WEATHER IN OUR REGION. A
FEW RUMBLES COULD LINGER JUST PAST SUNSET SATURDAY EVENING BUT MORE
INTO THE INLAND AREAS. STAYED CLOSE TO GUIDANCE FOR TEMPS...THAT
IS...CLOSE TO CLIMATOLOGICAL AVERAGES.

THE EASTERN EDGE OF THIS RIDGE WILL TEND TO KEEP THINGS RELATIVELY
QUIET LATER SATURDAY EVENING AND OVERNIGHT. PRECIPITABLE WATER
EXPECTED TO BE BETWEEN 1.5 AND 1.8 INCHES FROM EARLY SATURDAY EVENING
THROUGH SUNDAY EVENING BUT THE SUNDAY AFTERNOON CAPES AND LI'S ARE
ANOTHER STORY. MLCAPES LIKELY TO QUICKLY DECREASE BEFORE SUNSET
SATURDAY EVENING FROM AROUND 2000 TO WELL BELOW 1000 BY MID EVENING
AND OVERNIGHT. HOWEVER...FORECAST SOUNDINGS FOR SUNDAY INDICATE
SUNDAY AFTERNOON CAPES WILL REBOUND TO 3000 TO NEAR 4000 SUNDAY
AFTERNOON...WITH LI OF -8 AND PRECIPITABLE WATER 1.8 TO 1.9. THE
FORECAST SOUNDINGS ARE INDICATED TO HAVE NO CAP NEAR THE GROUND.
ACTUALLY THEY ARE CALCULATED TO BE DRY ADIABATIC AT 1800Z FROM THE
GROUND TO NEAR THE LCL AROUND 850 MB. THEREFORE WE EXPECT
THUNDERSTORMS TO DEVELOP BY CLOSE TO MIDDAY SUNDAY AND SUNDAY
AFTERNOON ESPECIALLY OVER NORTHERN AND EASTERN PORTIONS OF THE
FORECAST AREA WHERE WE ARE ENCOUNTERING THESE SIGNALS FROM PHYSICAL
MODEL OUTPUTS. WE INTERPRET THE FORECAST SOUNDINGS WITH THEIR
CONTINUED STEEP LOW AND MID LEVEL LAPSE RATES WITH DRY AIR ALOFT AS A
RISK OF THUNDERSTORMS...POSSIBLY SEVERE IN A FEW CASES...CAPABLE OF
PRODUCING WIND GUSTS OVER 40 TO 50 MPH OR MORE. 77/BD

LONG TERM [SUNDAY NIGHT THROUGH THURSDAY]...NO CHANGES. THE MID
LEVEL RIDGE AXIS GRADUALLY SHIFTS TO THE EAST ON SUNDAY...WITH THE
HIGHEST DEEP LAYER MOISTURE CONFINED OVER THE NORTHERN AND EASTERN
ZONES. THIS IS WHERE THE HIGHEST CHANCE FOR AFTERNOON THUNDERSTORMS
WILL OCCUR. CHANCES DECREASING FURTHER WEST AND SOUTH TOWARD THE
COAST.

WE EXPECT AN UPPER LEVEL TROUGH TO AMPLIFY OVER THE SOUTHERN PLAINS
INTO THE LOWER MISSISSIPPI VALLEY MONDAY INTO TUESDAY...RESULTING IN
SOME DOWNSTREAM AMPLIFICATION OF THE UPPER RIDGE OVER OUR AREA.
THUNDERSTORM CHANCES ARE EXPECTED TO DECREASE AS PRECIPITABLE WATER
DECREASES TO 1.2 TO 1.3 INCHES. FORECAST SOUNDINGS SHOWING THE
POTENTIAL FOR SUBSTANTIAL MIXING OF DRY AIR TO THE SURFACE WHICH
WILL IN TURN LIMIT AFTERNOON INSTABILITY. THUNDERSTORM CHANCES
INCREASE AGAIN WEDNESDAY AND THURSDAY AS THE AFOREMENTIONED TROUGH
MOVES EAST AND PRECIPITABLE WATERS RISE BACK TO 1.5-1.7 INCHES.

TEMPERATURES CONSISTENT WITH CLIMATOLOGY FOR JUNE ARE EXPECTED
THROUGH THE FORECAST PERIOD. WE STAYED CLOSE TO GUIDANCE. 77/BD

MARINE...ISOLATED TO SCATTERED STORMS DEVELOPING OVER INLAND AREAS
COULD MOVE SOUTHEASTWARD AND APPROACH THE BAYS/NEARSHORE WATERS THE
NEXT COUPLE OF DAYS. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS AND FREQUENT LIGHTNING. MARINERS OVER
BAYS AND NEARSHORE WATERS SHOULD MONITOR WEATHER CONDITIONS CLOSELY.

OTHERWISE...A SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE
ACROSS MUCH OF THE NORTH CENTRAL AND NORTHEASTERN GULF OF MEXICO
THROUGH THE WEEKEND. A LIGHT TO OCCASIONALLY MODERATE SOUTHERLY TO
SOUTHWESTERLY FLOW PATTERN WILL PREVAIL ACROSS MUCH OF THE MARINE
AREA THROUGH SUNDAY. WINDS WILL BE LOCALLY HIGHER NEAR BAYS AND
NEARSHORE WATERS DURING THE AFTERNOON/EARLY EVENING HOURS EACH DAY.
THE SURFACE RIDGE OF HIGH PRESSURE SHOULD EXTEND FROM THE EASTERN
GULF THROUGH THE WESTERN ATLANTIC DURING THE EARLY TO MIDDLE PART OF
NEXT WEEK...AS A FRONTAL BOUNDARY APPROACHES THE MISSISSIPPI RIVER
VALLEY LATE TUESDAY INTO WEDNESDAY. A LIGHT TO MODERATE SOUTHERLY TO
SOUTHWEST FLOW PATTERN SHOULD PERSIST INTO WEDNESDAY. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  90  71  89  71 /  20  30  20  10  10
PENSACOLA   74  88  74  88  73 /  20  30  20  20  10
DESTIN      75  86  76  85  75 /  20  30  20  20  10
EVERGREEN   70  92  70  92  70 /  60  40  30  30  20
WAYNESBORO  70  92  69  92  68 /  20  30  20  20  20
CAMDEN      69  93  70  92  69 /  60  40  20  30  20
CRESTVIEW   70  91  69  92  67 /  30  30  20  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 9:44 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
944 AM CDT FRI JUN 6 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071445-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
944 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER INLAND
PORTIONS OF SOUTHEAST MISSISSIPPI...AND SOUTHWEST AND SOUTH CENTRAL
ALABAMA THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS...HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND VERY HEAVY RAINFALL. THE BEST CHANCE OF SEVERE
WEATHER WILL BE GENERALLY ALONG AND TO THE NORTH OF A WAYNESBORO...
BREWTON...FLORALA LINE.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
THE WEEKEND...GENERALLY MOVING SOUTHWARD TOWARDS THE COAST.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD
CONTINUE TO MONITOR WEATHER CONDITIONS TODAY AND BE PREPARED FOR
POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

GMZ630>635-650-655-670-675-071445-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
944 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WITH GUSTY STRAIGHT LINE WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL APPROACH COASTAL AREAS
BY LATE THIS AFTERNOON OR THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG THUNDERSTORMS WITH GUSTY STRAIGHT LINE WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE NEAR THE COAST
EACH AFTERNOON THROUGH MONDAY. MOST OF THE THUNDERSTORMS WILL BE
MOVING SOUTHWARD TOWARDS THE GULF.

In the hours before

Special weather statement, Jun 6, 7:25 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
725 PM CDT FRI JUN 6 2014

ALZ054-057-058-070130-
BUTLER AL-CRENSHAW AL-WILCOX AL-
725 PM CDT FRI JUN 6 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BUTLER...
NORTHERN CRENSHAW AND WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH
830 PM CDT...

AT 720 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 15 MILES NORTHWEST OF CAMDEN TO 22 MILES
NORTHEAST OF LUVERNE...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             PINE APPLE...         OAK HILL...
  CATHERINE...          CAMDEN...             RUTLEDGE...
  PETREY...             LUVERNE...            GLENWOOD...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 123 AND 139.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:22 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw40 min
Jun 7, 4:06 PM CDTAreal Flood AdvisoryMOBMobile114 min
Jun 7, 5:53 PM CDTSevere Thunderstorm WarningMOBEscambia37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.